MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK NEUROFORM ATLAS 3.0MM X 21MM NO TIP- PMA; INTRACRANIAL COIL-ASSIST STENT

STRYKER NEUROVASCULAR CORK NEUROFORM ATLAS 3.0MM X 21MM NO TIP- PMA; INTRACRANIAL COIL-ASSIST STENT
Catalog Number M003UZAS30210
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the subject stent was attempted to be advanced through the microcatheter.The subject stent met resistance and the delivery wire/stent would not advance.The subject stent was returned for analysis and the device investigation revealed that the subject stent deployed prematurely during use.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection the stent was received deployed within the lumen of the microcatheter at the proximal end.The stent delivery wire (sdw) and the introducer sheath were returned.An additional stent was also returned.The microcatheter was cut in order to retrieve the stent.The stent was deformed.The sdw was kinked/bent at the distal end.The introducer sheath was noted to be intact.The functional inspection was unable to be performed as the stent was returned in a deployed state.The reported event ' stent difficult/unable to advance or pullback through catheter' could not be replicated.However, the analysis results are consistent with the reported event.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information received indicated that the device was prepared for use as per the directions for use.Continuous flush was set up and maintained throughout the clinical procedure.It was reported that 'the first stent started to go into the microcatheter.Met resistance and could not advance.When attempting to pull back on the delivery wire, it broke.Dr nichols was able to pull the stent out of the microcatheter hub.The second stent was attempted through the same microcatheter.Again, resistance was met and the delivery wire/stent would not advance.A new microcatheter and third stent were successfully used and implanted'.Note: this complaint refers to the second stent that was used in the procedure.The stent was returned for analysis no longer loaded on the stent delivery wire (sdw).The stent was fully deployed inside the proximal lumen of a returned microcatheter.The stent could not be easily removed from the microcatheter lumen and the microcatheter shaft had to be cut in order to remove the stent.Once removed it was noted that the proximal end of the stent were deformed.The sdw was kinked/bent towards the distal end of the wire.The introducer sheath was intact.One possibility is that the introducer sheath was initially set up correctly as was reported in the gfe responses.However, it subsequently moved proximally prior to stent advancement out of the sheath.This is supported by the lack of damage noted to the distal tip opening of the sheath during visual inspection.If this were to occur, it is likely that, during advancement of the stent to transfer it from the sheath into the proximal end of the microcatheter lumen, the stent would partially deploy into the gap between the distal end of the sheath and the proximal end of the microcatheter lumen.The user would experience increased resistance during attempts to advance the stent into the microcatheter lumen.Upon realizing this (through increased resistance), the user normally attempts to withdraw the stent.During this action, and particularly if there is significant friction between the stent and the lumen of the microcatheter, the distal bumper of the sdw (which is smaller in diameter to the proximal bumper which is used to advance the stent) can slip through the stent, leaving the stent deployed prematurely inside the microcatheter.This is the most likely explanation for the damage/observations noted during analysis and the information provided in the event description.An assignable cause of procedural factors has been assigned to the reported event ' stent difficult/unable to advance or pullback through catheter' and the analysed event ¿stent deployed prematurely during use¿, ¿stent deformed¿ and ¿sdw kinked/bent¿ as this complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.

Brand Name
NEUROFORM ATLAS 3.0MM X 21MM NO TIP- PMA
Common Device Name
INTRACRANIAL COIL-ASSIST STENT
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key25202858
Report Number3008881809-2026-00307
Device Sequence Number21036804
Product Code QCA
UDI-Device Identifier07613327382211
UDI-Public(01)07613327382211(17)291117(10)25294527
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P180031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM003UZAS30210
Device Lot Number25294527
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/27/2026
Initial Report FDA Received Date05/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER (STRYKER).
Patient Age64 YR
Patient SexFemale